Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 81, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 23, 2017, 3:16 AM CDT for Vernon County, Missouri. It took effect at Oct 23, 2017, 3:22 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2017, 3:16 AM CDT (08:16 UTC)
- In effect from
- Oct 23, 2017, 3:22 AM CDT
- Expired
- Oct 24, 2017, 6:16 PM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.65 ft at Oct 23, 2017, 12:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
448
WGUS43 KSGF 230816
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
316 AM CDT Mon Oct 23 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-232016-
/O.NEW.KSGF.FL.W.0081.171023T0822Z-171024T2316Z/
/NVDM7.1.ER.171023T0822Z.171023T1800Z.171023T2316Z.NO/
316 AM CDT Mon Oct 23 2017
For the Marmaton River near Nevada. ...For the Marmaton River near
Nevada...
* At 2:45 AM Monday The stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 19.9 Mon 03 AM 18.6 12.5 7.6
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$4 follow-up statements
573
WGUS83 KSGF 230925
FLSSGF
Flood Statement
National Weather Service Springfield MO
425 AM CDT Mon Oct 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-240025-
/O.EXT.KSGF.FL.W.0081.000000T0000Z-171025T0705Z/
/NVDM7.1.ER.171023T0830Z.171023T1800Z.171024T0705Z.NO/
425 AM CDT Mon Oct 23 2017
...For the Marmaton River near Nevada...
* At 3:45 AM Monday The stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by this
afternoon. The river will fall below flood stage around midnight.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 20.1 Mon 04 AM 20.6 19.1 12.0
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$476
WGUS83 KSGF 231403
FLSSGF
Flood Statement
National Weather Service Springfield MO
903 AM CDT Mon Oct 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-240503-
/O.EXT.KSGF.FL.W.0081.000000T0000Z-171025T0730Z/
/NVDM7.1.ER.171023T0830Z.171023T1800Z.171024T0730Z.NO/
903 AM CDT Mon Oct 23 2017
...For the Marmaton River near Nevada...
* At 8:45 AM Monday The stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.9 feet by this
afternoon. The river will fall below flood stage around midnight.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 20.5 Mon 09 AM 19.4 12.3 7.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$338
WGUS83 KSGF 240127
FLSSGF
Flood Statement
National Weather Service Springfield MO
827 PM CDT Mon Oct 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-241627-
/O.CON.KSGF.FL.W.0081.000000T0000Z-171025T0730Z/
/NVDM7.1.ER.171023T0830Z.171023T1745Z.171024T0730Z.NO/
827 PM CDT Mon Oct 23 2017
...For the The Marmaton River near Nevada...
* At 7:45 PM Monday The stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
around midnight.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 20.5 Mon 08 PM 12.3 7.2 5.3
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$013
WGUS83 KSGF 240826
FLSSGF
Flood Statement
National Weather Service Springfield MO
326 AM CDT Tue Oct 24 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-240856-
/O.CAN.KSGF.FL.W.0081.000000T0000Z-171025T0730Z/
/NVDM7.1.ER.171023T0830Z.171023T1745Z.171024T0725Z.NO/
326 AM CDT Tue Oct 24 2017
The Flood Warning has been cancelled for The Marmaton River near
Nevada.* At 2:45 AM Tuesday The stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 12.3 feet by tomorrow
morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 20.0 Tue 03 AM 12.3 7.2 5.3
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 23, 2:31 AM CDT, 45 minutes earlier.
Area forecast discussion, Oct 23, 2:31 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 231 AM CDT Mon Oct 23 2017 .SHORT TERM...(Today and tonight) Issued at 215 AM CDT Mon Oct 23 2017 An upper level low was essentially parked over SC Missouri and NC Arkansas this morning. A very sharp clearing line near US Highway 65 will slowly move east this morning as the upper low begins its slow departure. As slow as this low is moving it may take much of the morning to clear out in the Eastern Ozarks. A few showers will continue to be possible as well across the Eastern Ozarks early this morning but should diminish as we go later into the morning. Winds will begin to increase and veer to the west and southwest Today ahead of an approaching cold front. The dry cold front looks to come through during the afternoon. Wind gusts of 30-35mph will be possible behind the front. High's will generally be in the mid to upper 60s. Winds will stay up tonight with lows in the 40s. .LONG TERM...(Tuesday through Sunday) Issued at 215 CDT Mon Oct 23 2017 The overall synoptic pattern the rest of the week into the weekend is a dry northwest flow with upper level troughs moving through every few days. Tuesday will be windy as gusty northwest winds will persist. GFS forecast soundings show the potential for 35-40kts downward momentum transfers if we were to completely mix out during the afternoon. Currently it looks just shy of Wind Advisory criteria but will need to be monitored for Tuesday afternoon. It will feel rather brisk with highs only in the 50s Tuesday. Depending on how much winds can relax late Tuesday night into Wednesday morning will make the difference on frost potential. Temps Wednesday morning will be in the low to mid 30s. Surface high will be over Texas and winds look to remain around 5-10kts. Sheltered areas will likely see some frost Wednesday morning and trends will need to be monitored for a potential Frost Advisory for Wednesday morning. Another dry front looks to come through Thursday however highs will reach the low 70s before that occurs. This will likely be the warmest day for a while as 850mb temps crash into the -5 to -10C range Friday through the Weekend as a strong upper level low moves out of Canada and into the Great Lakes. High temps will struggle to get out of the 40s Friday through Sunday. With a strong surface high overhead both Saturday and Sunday mornings, there will be the potential for a frost/freeze as lows fall in the 28-32F range. No widespread precipitation is expected Tuesday through Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1211 AM CDT Mon Oct 23 2017 Pilots can expect a gradual improvement in flight conditions tonight as an upper level storm system tracks to the east. Expect a clearing sky from the west as the night progresses. A dry cold front will sweep across the region Monday bringing increasing northwesterly surface winds during the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Foster
Hazardous weather outlook, Oct 23, 2:39 AM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 239 AM CDT Mon Oct 23 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 239 AM CDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Non thunderstorm wind risk. DISCUSSION... Northwest winds will gust up to 30 to 35 mph this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Northwest winds will gust up to 35 to 40 mph Tuesday. Potential for frost exists early Wednesday morning as temperatures fall into the lower to middle 30s. At this time it appears valleys and locations sheltered by the wind will have the best chance for frost. Temperatures this weekend will dip into the upper 20s to lower 30s with a much better potential of a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.